Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 181, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2012, 6:16 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 27, 2012, 6:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS53 KIND 272216
SVRIND
INC071-093-272245-
/O.NEW.KIND.SV.W.0181.120727T2216Z-120727T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
EAST CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES EAST OF BEDFORD...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROWNSTOWN...
PLEASANT VIEW...
MEDORA...
VALLONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3876 8599 3876 8604 3878 8609 3876 8610
3876 8612 3878 8618 3876 8628 3877 8632
3895 8628 3886 8591 3876 8596 3875 8598
TIME...MOT...LOC 2216Z 293DEG 35KT 3884 8625
WIND...HAIL 60MPH 1.00IN
$$
TDUD2 follow-up statements
832
WWUS53 KIND 272234
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT FRI JUL 27 2012
INC071-093-272245-
/O.CON.KIND.SV.W.0181.000000T0000Z-120727T2245Z/
JACKSON-LAWRENCE-
634 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JACKSON AND EAST CENTRAL LAWRENCE COUNTIES UNTIL 645 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BROWNSTOWN...OR 16 MILES SOUTHWEST OF SEYMOUR...MOVING
SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN JACKSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3876 8599 3876 8604 3878 8609 3876 8610
3876 8612 3878 8618 3876 8628 3877 8632
3895 8628 3886 8591 3876 8596 3875 8598
TIME...MOT...LOC 2234Z 293DEG 35KT 3877 8604
WIND...HAIL 60MPH 1.00IN
$$
TDUD101
WWUS53 KIND 272242
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT FRI JUL 27 2012
INC071-093-272252-
/O.EXP.KIND.SV.W.0181.000000T0000Z-120727T2245Z/
JACKSON-LAWRENCE-
642 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON AND EAST
CENTRAL LAWRENCE COUNTIES WILL EXPIRE AT 645 PM EDT/545 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3876 8599 3876 8604 3878 8609 3876 8610
3876 8612 3878 8618 3876 8628 3877 8632
3895 8628 3886 8591 3876 8596 3875 8598
TIME...MOT...LOC 2242Z 293DEG 35KT 3874 8595
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:34 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 27, 4:34 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 434 PM EDT FRI JUL 27 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EDT FRI JUL 27 2012 AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWING ACROSS THE REGION THIS EVENING...BRINGING SCATTERED STRONG TO SEVERE THUNDERSTORMS. DRY AND COOLER WEATHER WILL BE THE RULE LATER TONIGHT AND THIS WEEKEND AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY. FARTHER AHEAD MODELS KEEP US UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE WEEK AS STRONG UPPER RIDGE CONTINUES OVER THE SOUTHERN PLAINS AND A BROAD UPPER TROUGH REMAINS OVER EASTERN CANADA AND THE NORTHEAST U.S. A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OUR REGION MUCH OF THE EXTENDED KEEPING US UNDER LOW CHANCES OF THUNDERSTORMS. && .NEAR TERM /TONIGHT/... ISSUED AT 330 PM EDT FRI JUL 27 2012 RAPID REFRESH INDICATES THUNDERSTORMS WILL END RAPIDLY WEST TO EAST THIS EVENING. IN FACT ONLY FAR EAST AND SOUTHEAST SECTIONS MAY SEE PRECIP AFTER 8 PM AND EVEN THERE IT WILL END IN A FEW HOURS. HAVE UPGRADED THE GRIDS TO PLAY UP THREAT OF SEVERE OVER THE EASTERN 2/3 OF OUR REGION...BUT MOST OF THIS WILL OCCUR BEFORE 800 PM EDT. OVERNIGHT EXPECT DECREASING CLOUDS OVER MOST AREAS...ALTHOUGH SOME MODELS INDICATE SOME CLOUDINESS MAY SPREAD BACK IN ACROSS OUR NORTH AND EAST OVERNIGHT. AS FAR AS TEMPERATURES ARE CONCERNED...WENT WITH A MOS BLEND MOST AREAS. NORTHEAST SECTIONS COULD BE A LITTLE WARMER WHERE MORE CLOUDS REMAIN. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 3330 PM EDT FRI JUL 27 2012 QUIET WEATHER AND NOT AS HOT CONDITIONS WILL BE THE RULE THIS WEEKEND AS COOLER AND DRY AIR SPREADS ACROSS OUR REGION. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY. MODELS BRING A WEAK AREA OF LOW PRESSURE INTO THE MID MISSISSIPPI VALLEY. PREFER THE GEM AND GFS MODELS AS THE NAM SEEMS MUCH TOO STRONG WITH THIS LOW PRESSURE SYSTEM WHICH EVENTUALLY MOVES TOWARDS THE OHIO VALLEY BY MONDAY. MAIN ADJUSTMENTS THIS WEEKEND WILL BE TO GO WITH WARMER MET NUMBERS AS GFS AND MAV HAVE HAD A STRONG COLD BIAS SO FAR THIS SEASON. SOME MODELS INDICATE A FEW THUNDERSTORMS MAY OCCUR SUNDAY AFTERNOON...HOWEVER WITH HIGH PRESSURE NEAR BY THIS MAY BE A BIT QUICK. WILL KEEP EVERYTHING DRY THROUGH THE WEEKEND AND BRING IN 20 TO 30 PERCENT CHANCE OF PRECIP LATE SUNDAY NIGHT AND 30 PERCENT MOST AREAS MONDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... ISSUED AT 258 PM EDT FRI JUL 27 2012 FORECAST CONCERNS REGARD TIMING OF PRECIPITATION EVENTS. OVERALL PATTERN SLOWLY EVOLVING WITH WESTERN RIDGE FLATTENING SOME MEANING EXTREME HEAT LIKE THIS WEEK IS NOT LIKELY NEXT WEEK. DESPITE THIS...STILL FORECASTING 90S FOR MOST AREAS MOST DAYS BUT ONLY LOWER 90S VS UPPER 90S. CONTINUATION OF WEAK SHORTWAVES COMING DOWN RIDGE MEANS CONTINUED CHANCES FOR STORMS. WOULD NOT CONSIDER RAIN THREATS THAT GREAT HOWEVER SINCE WEAK SURFACE RIDGING REMAINS OVER GULF AND ITS MOISTURE IS NOT BEING STEERED OUR DIRECTION. && .AVIATION /DISCUSSION FOR THE 271800Z TAFS/... ISSUED AT 429 PM EDT FRI JUL 27 2012 2030Z UPDATE...REMOVED ALL MENTION OF TSRA FROM KIND/KLAF AND KHUF. KBMG SHOULD BE AFFECTED BY THUNDER FOR THE NEXT 1-2 HRS. NO OTHER CHANGES MADE AT THIS TIME. PREVIOUS DISC FOLLOWS... OUTSIDE OF CONVECTION...VFR EXPECTED THROUGH FIRST HALF OF TAF PERIOD. SOME POSSIBILITY OF MVFR OVERNIGHT INTO EARLY SATURDAY. FRONT WILL MOVE THROUGH THE SITES IN THE FIRST 6 OR SO HOURS OF THE AF PERIOD...KEEPING SCATTERED CONVECTION ACROSS THE AREA. WILL HANDLE WITH VCTS FOR NOW UNLESS BETTER COVERAGE CAN BE SEEN. WINDS WILL SHIFT TO NORTHWEST BY THIS EVENING AND WILL BE GUSTY THROUGH THE AFTERNOON. AS COLDER AIR WORKS IN...SOME LOW LEVEL MOISTURE WILL WORK INTO THE NORTHERN SITES OVERNIGHT /MOISTURE CAN BE CURRENTLY SEEN AS CU FIELD ACROSS IOWA/WISCONSIN/. THIS COULD ALLOW SOME LOW CLOUDS OR FOG TO FORM...BUT WITH DRY GROUND HELPING ERODE SOME OF THIS MOISTURE...NOT CONFIDENT ENOUGH TO PUT IN THE MVFR CONDITIONS GIVEN BY MODELS. WILL JUST PUT 6SM IN FOR NOW. SATURDAY SHOULD BE VFR /ANY FOG WILL BURN OFF QUICKLY/. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....TUCEK AVIATION...50/SMF
Hazardous weather outlook, Jul 27, 9:00 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT FRI JUL 27 2012 INZ021-028>031-035>049-051>057-060>065-067>072-281300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 900 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. TIMING: STRONG TO SEVERE STORMS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. DISCUSSION: AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS CENTRAL INDIANA THIS AFTERNOON...BRINGING SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. DISCUSSION: UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL BRING PERIODIC CHANCES FOR THUNDERSTORMS TO CENTRAL INDIANA SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 27, 5:34 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST BROWNSTOWN 38.88N 86.05W
07/27/2012 E60 MPH JACKSON IN BROADCAST MEDIA
&&
EVENT NUMBER IND1200475
HEROLDLocal storm report, Jul 27, 5:36 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/27/2012 JACKSON IN AMATEUR RADIO
SIX TO EIGHT DIAMETER TREE DOWN ON WEST 2ND STREET. PEA
SIZE HAIL.
&&
EVENT NUMBER IND1200476
HEROLDLocal storm report, Jul 27, 5:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST HAYDEN 38.98N 85.74W
07/27/2012 M60 MPH JENNINGS IN BROADCAST MEDIA
THREE INCH DIAMETER TREE LIMBS DOWN
&&
EVENT NUMBER IND1200477
HEROLDLocal storm report, Jul 27, 5:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/27/2012 JACKSON IN AMATEUR RADIO
TRANSFORMER BLOWN OFF UTILITY POLE AND ON FIRE.
RAILROAD CROSSING ARMS BROKEN OFF ON U.S. 50. NUMEROUS
TRAFFIC LIGHTS AND TREES BROKEN. ALL THESE REPORTS
VERIFIED AS BEING IN TOWN... AND BY LOCAL LAW
ENFORCEMENT. TIME APPROX.
&&
EVENT NUMBER IND1200478
HEROLDLocal storm report, Jul 27, 5:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NORTH VERNON 39.01N 85.63W
07/27/2012 E60 MPH JENNINGS IN AMATEUR RADIO
50 FOOT DEAD TREE BLOWN DOWN
&&
EVENT NUMBER IND1200479
HEROLDLocal storm report, Jul 27, 6:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 2 S CASTLETON 39.88N 86.05W
07/27/2012 M0.25 INCH MARION IN CO-OP OBSERVER
SOME ESTIMATED HAIL UP TO 3 8 INCHES. LASTED FOR A
COUPLE MINUTES. 0.33 INCHES OF RAIN STORM TOTAL SO FAR.
0218 PM HAIL 10 NE INDIANAPOLIS 39.88N 86.01W
07/27/2012 E0.50 INCH MARION IN AMATEUR RADIO
LOCATED AT 75TH STREET AND BINFORD BOULEVARD. TIME
APPROX.
0220 PM HAIL SANDFORD 39.55N 87.53W
07/27/2012 E0.25 INCH VIGO IN PUBLIC
RELAYED BY BROADCAST MEDIA. LOCATED IN NORTHWEST VIGO
COUNTY.
0220 PM TSTM WND DMG FLORA 40.54N 86.52W
07/27/2012 CARROLL IN LAW ENFORCEMENT
NUMEROUS REPORTS OF TRANSFORMER AND POWER LINES DOWN
AND TREES DOWN AROUND THE FLORA AREA. ROOF OFF A CHICKEN
COOP BLOWN OFF. NO POWER IN FLORA AT TIME. TIME OF
TRANSFORMER DOWN IS 1420 EDT.
0223 PM HAIL CASTLETON 39.90N 86.05W
07/27/2012 E0.75 INCH MARION IN BROADCAST MEDIA
0235 PM TSTM WND GST 1 SE FISHERS 39.94N 86.01W
07/27/2012 E60 MPH HAMILTON IN TRAINED SPOTTER
ALSO QUARTER SIZE HAIL AND TREE LIMB DAMAGE.
0235 PM HAIL 8 NNW TERRE HAUTE 39.58N 87.44W
07/27/2012 E0.70 INCH VIGO IN PUBLIC
RELAYED BY BROADCAST MEDIA
0246 PM HAIL 3 N TERRE HAUTE 39.51N 87.38W
07/27/2012 E0.70 INCH VIGO IN PUBLIC
RELAYED BY AMATEUR RADIO. TIME APPROX.
0307 PM HAIL 9 W GREENCASTLE 39.64N 87.01W
07/27/2012 E0.50 INCH PUTNAM IN TRAINED SPOTTER
0307 PM TSTM WND GST 9 W GREENCASTLE 39.64N 87.01W
07/27/2012 E40 MPH PUTNAM IN TRAINED SPOTTER
0320 PM HAIL 5 ESE NOBLESVILLE 40.03N 85.94W
07/27/2012 E0.75 INCH HAMILTON IN TRAINED SPOTTER
REPORTED AT 206TH AND CYNTHEANNE
0345 PM HAIL LEBANON 40.05N 86.47W
07/27/2012 E0.25 INCH BOONE IN TRAINED SPOTTER
0347 PM HAIL BROWNSBURG 39.84N 86.39W
07/27/2012 M1.00 INCH HENDRICKS IN TRAINED SPOTTER
0348 PM HAIL 2 ENE CLERMONT 39.83N 86.29W
07/27/2012 E0.88 INCH MARION IN TRAINED SPOTTER
LASTED 3 MINUTES
0352 PM HAIL BROWNSBURG 39.84N 86.39W
07/27/2012 E0.75 INCH HENDRICKS IN TRAINED SPOTTER
ESTIMATED WINDS TO 40 MPH .
0400 PM HAIL ELLETTSVILLE 39.23N 86.62W
07/27/2012 E0.25 INCH MONROE IN TRAINED SPOTTER
0408 PM HAIL CARMEL 39.97N 86.11W
07/27/2012 E0.50 INCH HAMILTON IN TRAINED SPOTTER
0409 PM TSTM WND GST 1 N BLOOMINGTON 39.18N 86.52W
07/27/2012 E65 MPH MONROE IN TRAINED SPOTTER
ON SR37 JUST NORTH OF TOWN.
0409 PM HAIL 1 N BLOOMINGTON 39.18N 86.52W
07/27/2012 E0.25 INCH MONROE IN TRAINED SPOTTER
ON SR37 JUST NORTH OF TOWN.
0410 PM HAIL 4 SE ZIONSVILLE 39.91N 86.22W
07/27/2012 E1.00 INCH MARION IN STORM CHASER
FROM SPOTTERNETWORK. MOST HAILSTONES WERE HALF INCH.
0415 PM HAIL 3 S CARMEL 39.93N 86.11W
07/27/2012 M0.50 INCH HAMILTON IN TRAINED SPOTTER
96TH AND KEYSTONE.
0415 PM HAIL 3 SW FISHERS 39.92N 86.06W
07/27/2012 M1.25 INCH MARION IN NWS EMPLOYEE
0420 PM HAIL 3 WSW BLOOMINGTON 39.15N 86.57W
07/27/2012 E0.50 INCH MONROE IN AMATEUR RADIO
0424 PM HAIL 3 S BLOOMINGTON 39.12N 86.52W
07/27/2012 E0.50 INCH MONROE IN AMATEUR RADIO
DISTANCE FROM BLOOMINGTON ESTIMATED
0426 PM HAIL BLOOMINGTON 39.17N 86.52W
07/27/2012 E0.70 INCH MONROE IN TRAINED SPOTTER
AT 8TH AND ROGERS
0435 PM TSTM WND DMG 2 SE ELLETTSVILLE 39.21N 86.60W
07/27/2012 MONROE IN AMATEUR RADIO
TWELVE INCH DIAMETER TREE SNAPPED OFF AT BASE NEAR
INTERSECTION OF NORTH HARTSTRAIT ROAD AND RATLIFF ROAD
0444 PM HAIL ELWOOD 40.28N 85.84W
07/27/2012 E0.88 INCH MADISON IN TRAINED SPOTTER
0520 PM TSTM WND GST BROWNSTOWN 38.88N 86.05W
07/27/2012 E60 MPH JACKSON IN BROADCAST MEDIA
0522 PM TSTM WND GST NORTH VERNON 39.01N 85.63W
07/27/2012 E60 MPH JENNINGS IN AMATEUR RADIO
50 FOOT DEAD TREE BLOWN DOWN
0523 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/27/2012 JACKSON IN AMATEUR RADIO
SIX TO EIGHT DIAMETER TREE DOWN ON WEST 2ND STREET. PEA
SIZE HAIL.
0525 PM TSTM WND GST HAYDEN 38.98N 85.74W
07/27/2012 M60 MPH JENNINGS IN BROADCAST MEDIA
THREE INCH DIAMETER TREE LIMBS DOWN
0526 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/27/2012 JACKSON IN AMATEUR RADIO
TRANSFORMER BLOWN OFF UTILITY POLE AND ON FIRE.
RAILROAD CROSSING ARMS BROKEN OFF ON U.S. 50. NUMEROUS
TRAFFIC LIGHTS AND TREES BROKEN. ALL THESE REPORTS
VERIFIED AS BEING IN TOWN... AND BY LOCAL LAW
ENFORCEMENT. TIME APPROX.
&&
EVENT NUMBER IND1200448 IND1200449 IND1200451 IND1200453 IND1200450
IND1200452 IND1200455 IND1200454 IND1200456 IND1200457 IND1200458
IND1200474 IND1200459 IND1200462 IND1200460 IND1200461 IND1200465
IND1200463 IND1200464 IND1200466 IND1200467 IND1200469 IND1200470
IND1200471 IND1200468 IND1200472 IND1200473 IND1200475 IND1200479
IND1200476 IND1200477 IND1200478
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:15 PM EDT | Special Weather Statement | IND | Putnam | 30 min |
| Jul 27, 2:16 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jul 27, 2:22 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Marion | 23 min |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 30 min |
| Jul 27, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 26 min |
| Jul 27, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Parke, Putnam | 47 min |
| Jul 27, 3:40 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Johnson, Marion, Morgan | 50 min |
| Jul 27, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 35 min |
| Jul 27, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 52 min |
| Jul 27, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 29 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 47 min |
| Jul 27, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 24 min |
| Jul 27, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence | 37 min |
| Jul 27, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 39 min |
| Jul 27, 5:05 PM EDT | Special Weather Statement | IND | Marion | 25 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 26 min |
| Jul 27, 5:21 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 24 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 14 min |
| Jul 27, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 38 min |
| Jul 27, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.